On Agmon Metrics and Exponential Localization for Quantum Graphs

M. Harrell II Evans, Anna V. Maltsev

Research output: Contribution to journalArticle (Academic Journal)

4 Citations (Scopus)
208 Downloads (Pure)

Abstract

We investigate the rate of decrease at infinity of eigenfunctions of quantum graphs by using Agmon’s method to prove L2 and (Formula presented.) bounds on the product of an eigenfunction with the exponential of a certain metric. A generic result applicable to all graphs is that the exponential rate of decay is controlled by an adaptation of the standard estimates for a line, which are of classical Liouville–Green (WKB) form. Examples reveal that this estimate can be the best possible, but that a more rapid rate of decay is typical when the graph has additional structure. In order to understand this fact, we present two alternative estimates under more restrictive assumptions on the graph structure that pertain to a more rapid decay. One of these depends on how the eigenfunction is distributed along a particular chosen path, while the other applies to an average of the eigenfunction over edges at a given distance from the root point.

Original languageEnglish
Pages (from-to)429–448
Number of pages20
JournalCommunications in Mathematical Physics
Volume359
Issue number2
Early online date28 Mar 2018
DOIs
Publication statusPublished - Apr 2018

Keywords

  • math-ph
  • math.MP
  • math.SP

Fingerprint Dive into the research topics of 'On Agmon Metrics and Exponential Localization for Quantum Graphs'. Together they form a unique fingerprint.

Cite this